Ohio, 2024Drought in Ohio, August 20 to 31, 2024
August 20 to 31, 2024 · NWS PBZ · 1 event in 1 county or zone
Severe Drought (D2) was expanded into Carroll county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe Drought (D2) was expanded into Carroll county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 20, 6:35 AM EST, 25 minutes earlier.
Area forecast discussion, Aug 20, 6:35 AM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
735 AM EDT Tue Aug 20 2024
.SYNOPSIS...
Dry and seasonably cool weather is expected through the
remainder of the week before a warm up next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:
- Cloud coverage remains overnight and into Tuesday with lows
and highs below average.
-------------------------------------------------------------------
Continued NW flow and cold air advection should keep the
stratocu deck in place through this morning. Temperatures were
adjusted down slightly for lows due to the lingering cloud
cover. Cold advection will continue with 1.5-2.5 dam 500 mb
height falls as an upper low settles into Upstate New York. As
cold air aloft settles in, cloud cover will persist a bit longer
driving down temps a degree or two for the highs. Ensemble 850
mb temperatures dip to 5-6C which will support highs well below
average to the tune of 60s north of Pittsburgh and near 70 in
the urban areas/south of Pittsburgh.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
KEY MESSAGES:
- Dry weather with below average temperatures continue through mid-
week.
-------------------------------------------------------------------
Heading into tonight, as the cooler air really settles in,
probabilities for lows <50F Tuesday night shoot up to 80-90+%
outside of the urban areas; Wednesday morning will start off a
chilly one.
A similar story continues for Wednesday as the core of the
upper low moves closer overhead. 850 mb temperatures tick up a
smidgen and less cloud cover than Tuesday provides higher
probabilities for exceeding 70 for most south of I-80. Some
patchy river valley fog is possible with the cool air moving
over still relatively warm water temperatures.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
KEY MESSAGES:
- Dry weather continues through week's end.
- Temperatures favored to moderate and even get above normal by
the weekend into next week.
-------------------------------------------------------------------
Ensemble clusters exhibit some spread from the mean primarily with
the timing of the upper low's departure by week's end. General
agreement is that it pulls off to the northeast on Thursday as
ridging amplifies off toward the central CONUS result in northwest
flow aloft locally. The disagreement may have some impact on area
temperatures depending how quickly heights rise, but regardless high
pressure will remain firmly in place providing a dry end to the
week. Temperatures will climb back toward seasonal normals by
the weekend, with a signal for potentially above average values
come early next week. The dry weather stands the potential to
drag on into the following week.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Residual cool advection within NW flow will foster areas of
bkn/ovc stratocu with sub-5kft VFR cigs through this morning.
This transitions to a diurnally driven cu field this afternoon,
with subsequent lifting and scattering occurring through the
evening. Clear to mostly clear skies are likely after 00z, with
most uncertainty lingering near FKL/DUJ where lake influence
may maintain bkn VFR stratocu (20-30% chance).
.Outlook...
High confidence in VFR and light wind as high pressure dominates
the weather regime into next weekend.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...MLB/Shallenberger
NEAR TERM...MLB/Shallenberger
SHORT TERM...MLB/Shallenberger
LONG TERM...MLB/Shallenberger
AVIATION...Cermak/Frazier
Hazardous weather outlook, Aug 20, 3:12 AM EST, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
412 AM EDT Tue Aug 20 2024
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-210815-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
412 AM EDT Tue Aug 20 2024
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Shallenberger
Drought, Carroll
- When
- August 20, 7:00 AM EST to August 31, 11:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions were expanded in to the county and further deterioration occurred through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 20, 20243 deaths · 3 events
- Wildfire in Washington, August 20 to 31, 2024$3.7 million · 1 event
- Wildfire in Washington, August 20 to 26, 2024$1.0 million · 1 event
- Excessive Heat and Heat in Texas, August 20 to 24, 202438 events
- Excessive Heat in Texas, August 20 to 22, 202414 events
- Drought in Mississippi, August 20 to 31, 20247 events
- Drought in West Virginia, August 20 to 31, 20246 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 20, 20246 events
- Damaging Winds in Montana, August 20, 202462 kt wind · 6 events
- Drought in Tennessee, August 20 to 31, 20245 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 20, 20244 events
- Drought in Alabama, August 20 to 31, 20243 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1213974.